Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244247] of Thomas P. Witelski


Papers Published

  1. Münch, A; Wagner, B; Witelski, TP, Lubrication models with small to large slip lengths, Journal of Engineering Mathematics, vol. 53 no. 3-4 (December, 2005), pp. 359-383, ISSN 0022-0833 [contribution.asp], [doi]
    (last updated on 2018/10/23)

    A set of lubrication models for the thin film flow of incompressible fluids on solid substrates is derived and studied. The models are obtained as asymptotic limits of the Navier-Stokes equations with the Navier-slip boundary condition for different orders of magnitude for the slip-length parameter. Specifically, the influence of slip on the dewetting behavior of fluids on hydrophobic substrates is investigated here. Matched asymptotics are used to describe the dynamic profiles for dewetting films and comparison is given with computational simulations. The motion of the dewetting front shows transitions from being nearly linear in time for no-slip to t2/3 as the slip is increased. For much larger slip lengths the front motion appears to become linear again. Correspondingly, the dewetting profiles undergo a transition from oscillatory to monotone decay into the uniform film layer for large slip. Increasing the slip further, to very large values, is associated with an increasing degree of asymmetry in the structure of the dewetting ridge profile. © Springer 2005.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320